Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 1, NWS Tampa Bay, FL

January 24, 2019Citrus County, Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 24, 2019, 4:19 AM EST for Citrus County, Hernando County, Pasco County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2019, 4:19 AM EST (09:19 UTC)
Expired
Jan 24, 2019, 5:00 AM EST
In force
41 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Citrus County, FL, Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2019-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2019-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 8:16 PM EST, 8 hours 3 minutes earlier.

Area forecast discussion, Jan 23, 8:16 PM EST, 8 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
816 PM EST Wed Jan 23 2019

.UPDATE...
Early evening water vapor satellite imagery is showing a
band of convection along and ahead of the cold front quickly
moving from the central Gulf of Mexico into the eastern
Gulf. Breezy southerly winds ahead of the front today have
allowed surface dew points to rise into the 60s across much
of the forecast area, creating an environment favorable for
numerous thunderstorms to roll through the forecast area
overnight.

The forecast looks on track with thunderstorms moving into
the Nature Coast after midnight, then reaching the Tampa Bay
area by around day break, with a few strong and damaging
storms possible. The main forecast concern remains the
potential for coastal flooding along the coast of Levy and
Citrus Counties overnight. In addition, the onshore flow
will produce an elevated risk of rip currents along area
beaches. Only minor adjustments were made to the forecast
for the next few hours to keep up with observation trends.
Otherwise, no significant changes are planned for the
evening update.

&&

.AVIATION...
VFR conditions will start to deteriorate after midnight
tonight with lowering ceilings ahead of an approaching
squall line and cold front. A few showers or storms will be
possible overnight ahead of the front, with the main line of
storms moving through area terminals during the morning
hours. Otherwise, winds will remain gusty through the
period, veering from southerly this evening, to westerly
behind the front Thursday morning.

&&

.MARINE...
Winds are continuing to pick up over the coastal waters
ahead of an approaching cold front, with the Small Craft
Advisory conditions over the offshore waters this evening
expanding towards the coast overnight. In addition to the
strong gradient winds and associated building seas, a line
of thunderstorms will move through the waters tonight and
Thursday morning, creating locally hazardous boating
conditions. High pressure will build in behind the front on
Thursday, allowing conditions to improve through the
weekend.

&&

.Preliminary Point Temps/PoPs...
TPA  64  67  45  62 /  90  90   0   0
FMY  67  72  50  66 /  50  90   0  10
GIF  65  70  43  63 /  70  90   0   0
SRQ  64  68  48  63 /  80  90   0   0
BKV  62  67  39  62 /  90  80   0   0
SPG  63  66  48  61 /  80  90   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
     Coastal Manatee-Coastal Sarasota.

     High Rip Current Risk through Friday afternoon for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 AM EST Thursday for Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory until 10 AM EST Thursday for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters.

&&

18/Fleming
Hazardous weather outlook, Jan 23, 5:45 AM EST, 22 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
545 AM EST Wed Jan 23 2019

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-240000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
545 AM EST Wed Jan 23 2019

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Showers and thunderstorms are expected to develop late tonight
ahead of a cold front. A few of these thunderstorms could become
strong to severe and will be capable of producing strong damaging
winds...an isolated tornado or waterspout...locally heavy rains...
and frequent deadly lightning strikes.

...MARINE IMPACTS...
Breezy southeast to south winds will continue across the coastal
waters today and tonight with wind speeds near 20 knots along with
some higher gusts which will create hazardous boating conditions
for small craft operators.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
The showers and thunderstorms will continue to move across the
region during Thursday morning. A few of the thunderstorms will
still be capable of producing strong damaging winds...locally
heavy rains...and frequent deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed
tonight.

PRC

In the hours before

Special weather statement, Jan 24, 3:28 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area - Ruskin FL
328 AM EST Thu Jan 24 2019

FLZ142-148-149-242-248-249-241100-
Coastal Citrus-Coastal Hernando-Coastal Pasco-Inland Citrus-
Inland Hernando-Inland Pasco-
Including the cities of Crystal River, Homosassa, Hernando Beach,
Bayport, Port Richey, Hudson, Inverness, Brooksville,
Spring Hill, Dade City, and Zephyrhills
328 AM EST Thu Jan 24 2019

...Strong Thunderstorms Approaching the Florida Nature Coast...

A line of strong thunderstorms is approaching the Florida Nature
Coast early this morning. While gusty showers are already
impacting the region, the strongest storms are expected to begin
moving ashore from the Gulf of Mexico between 4AM and 7AM this
morning. These storms will contain heavy downpours and gusty
winds...likely adversely impacting the early morning commute. The
potential exists for a few isolated storms within this line to
contain locally damaging winds or even a brief tornado. Residents
of the Nature Coast should monitor the weather conditions early
this morning and be prepared to take action should warnings become
necessary. The thunderstorms...and any associated threat for
severe weather should push east of the region by the mid morning
hours.

Mroczka
Special weather statement, Jan 24, 3:36 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area - Ruskin FL
336 AM EST Thu Jan 24 2019

FLZ050-151-155-160-251-255-260-241100-
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Including the cities of St. Petersburg, Clearwater, Largo, Tampa,
Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice,
Sarasota, Englewood, Brandon, Plant City, Sun City Center,
Parrish, Lakewood Ranch, Myakka City, and North Port
336 AM EST Thu Jan 24 2019

...Strong Thunderstorms Approaching West-Central Florida Coast...

A line of strong thunderstorms is approaching the west-central
Florida coast early this morning. While gusty showers are already
impacting the region, the strongest storms are expected to begin
moving ashore from the Gulf of Mexico between 5AM and 7AM this
morning for Pinellas and Hillsborough counties...and between 6AM
and 8AM for Manatee and Sarasota counties. These storms will
contain heavy downpours and gusty winds...likely adversely
impacting the early morning commute. Conditions support a few
isolated storms within this line to contain locally damaging winds
or even a brief tornado. Residents of the Tampa Bay area should
monitor the weather conditions early this morning and be prepared
to take action should warnings become necessary. The
thunderstorms...and any associated threat for severe weather
should push east of the region by the middle to late morning
hours.

Mroczka

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:08 AM ESTSpecial Marine WarningTBW82 min
Jan 24, 3:42 AM ESTSpecial Marine WarningTBW63 min
Jan 24, 4:38 AM ESTSevere Thunderstorm WarningTBWPasco, Pinellas22 min
Jan 24, 5:06 AM ESTSpecial Marine WarningTBW39 min
Jan 24, 5:06 AM ESTSpecial Weather StatementTBWHillsborough39 min
Jan 24, 5:07 AM ESTSpecial Weather StatementTBWPasco, Sumter38 min
Jan 24, 5:23 AM ESTSevere Thunderstorm WarningTBWHillsborough, Pinellas37 min
Jan 24, 5:27 AM ESTSpecial Weather StatementTBWManatee, Sarasota48 min
Jan 24, 5:29 AM ESTSpecial Marine WarningTBW46 min
Jan 24, 5:39 AM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee, Sarasota36 min
Jan 24, 5:58 AM ESTTornado WarningTBWManatee17 min
Jan 24, 6:12 AM ESTSpecial Weather StatementTBWHardee, Polk63 min
Jan 24, 6:24 AM ESTSpecial Marine WarningTBW96 min
Jan 24, 6:31 AM ESTSevere Thunderstorm WarningTBWDeSoto, Hardee, Polk44 min
Jan 24, 6:37 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto53 min
Jan 24, 7:18 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands, Lee72 min
Jan 24, 10:05 AM ESTSmall Craft Advisory for Hazardous SeasTBW6 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.